Publication Type:

Journal Article


IEEE Transactions on Antennas and Propagation, Volume 61, Number 5, p.2708-2713 (2013)



Asymptotic formula, Average relative error, Bessel functions, Complex argument, Expansion, Extended range, Integer order, Lower limits, Scattering problems, Sinusoidal functions


We present accurate trigonometric expansions of Bessel functions of first kind and integer order for complex arguments of the form Jv(z)= ∑Kαk,S(βkz) , where α k and β k are constants and S is a sinusoidal function. Using the new expansions, varying levels of accuracy and range of applicability can be achieved by varying the number of terms in the expansions. For example, a four term expansion of J0(z) yields an average relative error of <.1% for z≤2π and same accuracy is achieved for an eight term expansion for an extended range ≤ 5π. Further, a phase and amplitude corrected large argument asymptotic formula is studied such that, the lower limit of its usage is reduced to medium magnitude ranges of arguments. The new set of formulas can not only be incorporated into math libraries very easily but also be useful for treatment of radiation and scattering problems involving Bessel functions. © 1963-2012 IEEE.


cited By (since 1996)0

Cite this Research Publication

Dr. Dhanesh G. Kurup and Aravinda K, “New expansions of bessel functions of first kind and complex argument”, IEEE Transactions on Antennas and Propagation, vol. 61, pp. 2708-2713, 2013.